MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the malfunction.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque and overinflated balloon.We recommend exercising caution when encountering extremely diseased vessels.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no injury to the patient as the result of this incident.Surgeon used a second over-the-wire embolectomy catheter to complete the procedure.
 
Event or Problem Description
The balloon of the over-the-wire embolectomy catheter ruptured during thrombectomy.Surgeon used another over-the-wire embolectomy catheter to complete the procedure.There was no harm to the patient as the result of this incident.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11477781
Report Number1220948-2021-00027
Device Sequence Number14476000
Product Code DXE
UDI-Device Identifier00840663100743
UDI-Public00840663100743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model Number1651-84
Device Catalogue Number1651-84
Device Lot NumberOTW4588
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1